Texas, 2005

Hail and Damaging Winds in Texas, July 7, 2005

July 7, 2005 · NWS FWD · 8 events in 4 counties and zones

5 thunderstorm wind, 2 hail, 1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$11,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 7, 5:15 AM CST, 3 hours 30 minutes earlier.

Area forecast discussion, Jul 7, 5:15 AM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
615 AM CDT THU JUL 7 2005

.AVIATION DISCUSSION...
MCS CONTINUES TO WEAKEN AS IT MOVES SOUTHEAST.  IR AND MOSAIC
REFLECTIVITY BOTH SHOW A RAPID DISSIPATION OF CELLS JUST SOUTHWEST
OF CHILDRESS.  WE DONT THINK THE MCS WILL HAVE ANY REAL IMPACT ON
THE METROPLEX AIRPORTS.  AM A LITTLE CONCERNED ABOUT SHOWERS ON THE
PERIPHERY OF THE COMPLEX FROM ABOUT GAINESVILLE TO DENTON.  THESE
SHOWERS ARE MOVING SOUTH AND SHOULD REACH DFW AND DAL OVER THE NEXT
HOUR.  THERE HAVE BEEN A FEW LIGHTING STRIKES...BUT OVERALL IMPACTS
SHOULD BE MINIMAL.  COULD ALSO BE A FEW AFTERNOON/EVENING STORMS
AROUND WITH REMNANT BOUNDARIES IN THE AREA AND CONTINUED MID LEVEL
INSTABILITY BUT COVERAGE SHOULD BE ISOLATED SO WILL NOT CARRY IN
TAFS.  AFTER MID AND HIGH CLOUDS MOVE THROUGH THIS MORNING...ONLY
SCATTERED CIRRUS SHOULD PREVAIL THIS AFTERNOON AND EARLY EVENING.
ANOTHER MCS SHOULD SET UP OVER THE PANHANDLE LATE TONIGHT BUT SHOULD
NOT IMPACT ANY TAF SITES UNTIL AFTER 12Z.

VFR THROUGH THE PERIOD WITH EAST TO SOUTHEAST WINDS AT OR BELOW 12
KNOTS.

&&
.DISCUSSION...
402 AM
MCS WILL MOVE THROUGH THE NORTHWEST COUNTIES THIS MORNING WITH SOME
SKIRTING THE WESTERN METROPLEX AND MOVING SOUTH OF I-20 BEFORE
MIDDAY.  DOUBT IF THIS SYSTEM WILL BE ABLE TO HOLD TOGETHER AFTER
LATE MORNING...THUS ONLY CHANCE POPS FOR THIS AFTERNOON. ALSO...
HAVE ADJUSTED MAX TEMPS DOWNWARD A LITTLE OVER THE WESTERN COUNTIES
FOR TODAY. ELSEWHERE... TEMPS WILL BE ABOUT LIKE THEY HAVE BEEN FOR
THE PAST FEW DAYS.

THERE IS ANOTHER CHANCE OF A MCS TONIGHT... AND HAVE CHANCE POPS FOR
THE NORTHWEST TONIGHT... AND MOST OF THE WESTERN AREAS FRIDAY
MORNING.

NEXT WEEKS FORECAST DEPENDS ON THE TRACK OF TS DENNIS.  THE NEWEST
GFSLR/ECMWF CONTINUES TO TAKE TS DENNIS NORTHWARD ALONG THE
MISSISSIPPI RIVER AND INTO NORTHERN ARKANSAS BY TUESDAY... THEN
WEAKENS IT INTO AN OPEN TROUGH THAT WOBBLES AROUND THE DELTA FOR
SEVERAL DAYS.  THIS WILL KEEP MOST OF ITS INFLUENCE EAST OF NORTH
TEXAS... LEAVING US GENERALLY DRY NEXT WEEK. SURFACE FLOW WILL BACK
AS DENNIS MOVES INTO THE ARKANSAS/MISSOURI AREA AND MIGHT DRAW DOWN
DRIER CONTINENTAL AIR INTO THE REGION. THIS WILL AID NIGHTTIME
COOLING AND MAKE OUR DAYS A LITTLE LESS HUMID.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  95  76  95  75 /  30  10  20  10
WACO, TX              97  75  97  75 /  30  10  20  20
PARIS, TX             94  72  94  71 /  10  10  10  10
DENTON, TX            94  73  95  73 /  20  20  20  10
MCKINNEY, TX          94  73  95  73 /  20  10  20  10
DALLAS, TX            95  76  95  75 /  20  10  20  10
TERRELL, TX           95  73  96  73 /  20  10  10  10
CORSICANA, TX         98  74  97  73 /  20  10  10  10
TEMPLE, TX            98  74  98  74 /  30  20  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

75/75
Hazardous weather outlook, Jul 7, 3:25 AM CST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
425 AM CDT THU JUL 7 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081000-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
425 AM CDT THU JUL 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A SOUTHEASTWARD MOVING THUNDERSTORM COMPLEX WILL MOVE FROM WEST
TEXAS AND BRING A GOOD CHANCE OF THUNDERSTORMS THIS MORNING...
GENERALLY WEST OF THE INTERSTATE 35 CORRIDOR AND NORTH OF A
HILLSBORO TO GOLDTHWAITE LINE.  SCATTERED THUNDERSTORM WILL BE
POSSIBLE THIS AFTERNOON AND EVENING OVER THE SOUTHERN HALF OF NORTH
TEXAS...AS OUTFLOW BOUNDARIES LEFT OVER FROM MORNING THUNDERSTORMS
INTERACT WITH AN UNSTABLE ATMOSPHERE. WIND GUSTS TO 45 MPH...BRIEF
HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY
HAZARDS WITH ANY STORMS TODAY OR TONIGHT.

ANOTHER THUNDERSTORM COMPLEX WILL DEVELOP OVER WEST TEXAS LATE
TONIGHT AND APPROACH THE NORTHWEST SECTIONS OF NORTH TEXAS
TOWARD SUNRISE FRIDAY.

.DAYS TWO THROUGH SEVEN...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE GENERALLY WEST OF
INTERSTATE 35 FRIDAY MORNING...AND SOUTH OF INTERSTATE 20 FRIDAY
AFTERNOON AND EVENING.  SEVERE THUNDERSTORMS ARE NOT ANTICIPATED.

LOW THUNDERSTORM CHANCES WILL RETURN TO THE EASTERN SECTIONS OF
NORTH TEXAS...MAINLY EAST OF SHERMAN...TERRELL...TO ATHENS LINE
TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT.  SEVERE THUNDERSTORMS ARE
NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 7, 5:35 AM CST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
635 AM CDT THU JUL 7 2005

TXZ100-115-071200-

STEPHENS-YOUNG-
635 AM CDT THU JUL 7 2005

...SIGNIFICANT WEATHER UPDATE...
A LINE OF STRONG THUNDERSTORMS WILL PUSH EAST ACROSS STEPHENS AND
YOUNG COUNTIES THROUGH 830 AM. THESE STORMS HAVE PRODUCED WINDS TO
50 MPH AT WOODSON IN SOUTHEASTERN THROCKMORTON COUNTY AT 625 AM...
AND AREAS FROM HUBBARD CREEK LAKE TO MURRAY AND NEWCASTLE MAY SEE
THESE STRONG WINDS AS WELL.

OVER YOUNG COUNTY... UP TO THREE INCHES OF RAIN HAS FALLEN ALONG AND
NORTH OF HIGHWAY ONE FOURTEEN BETWEEN LOVING AND EAST OF OLNEY.  AN
ADDITIONAL ONE TO TWO INCHES OF MAY FALL IN THIS AREA BETWEEN 7 AND
800 AM... AND MAY CAUSE FLOODING OF SMALL STREAMS AND LOW WATER
CROSSING.

CITIES IN THE PATH OF THIS STORM INCLUDE BRECKENRIDGE...CRYSTAL
FALLS...GRAHAM...HARPERSVILLE...HUBBARD CREEK LAKE...IVAN...JEAN...
LOVING...MURRAY...OLNEY AND SOUTH BEND.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
Special weather statement, Jul 7, 6:06 AM CST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
706 AM CDT THU JUL 7 2005

TXZ116-071230-

PALO PINTO-
706 AM CDT THU JUL 7 2005

...SIGNIFICANT WEATHER UPDATE...

AT 706 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES WEST OF POSSUM KINGDOM STATE PARK...OR 16
MILES SOUTH OF GRAHAM...MOVING EAST AT 35 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BRAD...GRAFORD...METCALF
GAP...PALO PINTO AND SALESVILLE.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS
STORM...ESPECIALLY IN THE POSSUM KINGDOM RESERVOIR AREA THROUGH
725 AM... THEN IN THE GRAFORD AREA BETWEEN 720 AM AND 740 AM.
Special weather statement, Jul 7, 7:00 AM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
800 AM CDT THU JUL 7 2005

TXZ102-116-117-130-131-071330-

ERATH-HOOD-PALO PINTO-PARKER-WISE-
800 AM CDT THU JUL 7 2005

...SIGNIFICANT WEATHER UPDATE...

AT 758 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES
NORTH OF MINERAL WELLS TO 16 MILES NORTH OF STEPHENVILLE...MOVING
EAST-SOUTHEAST AT 20 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE COOL...LIPAN...MINERAL
WELLS...SALESVILLE...WEATHERFORD AND MINERAL WELLS STATE PARK.

FREQUENT CLOUD TO GROUND LIGHTNING...LOCALIZED VERY HEAVY RAINFALL
TO BETWEEN 1 AND 2 INCHES...AND WIND GUSTS TO BETWEEN 40 AND 50 MPH
CAN BE EXPECTED FROM THESE STORMS.

THE LOCALLY HEAVY RAINFALL EXPECTED ACROSS THIS AREA MAY RESULT IN
FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...ALONG
WITH STREET FLOODING. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

05/
Special weather statement, Jul 7, 7:37 AM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
837 AM CDT THU JUL 7 2005

TXZ118-133-071430-
JOHNSON-TARRANT-
837 AM CDT THU JUL 7 2005

...SIGNIFICANT WEATHER UPDATE...

AT 837 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTH OF ANNETTA...OR 12 MILES NORTHEAST
OF GRANBURY...MOVING SOUTHEAST AT 35 MPH.  VERY HEAVY RAIN AND WIND
GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

CITIES IN THE PATH OF THIS STORM INCLUDE BENBROOK...BURLESON...
CROWLEY...GODLEY...AND JOSHUA.
Special weather statement, Jul 7, 8:26 AM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
926 AM CDT THU JUL 7 2005

TXZ118-119-133-134-071510-

DALLAS-ELLIS-JOHNSON-TARRANT-
926 AM CDT THU JUL 7 2005

...SIGNIFICANT WEATHER UPDATE...

AT 926 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES
SOUTH OF NORTH RICHLAND HILLS TO 4 MILES WEST OF MANSFIELD TO 7
MILES SOUTH OF KEENE...MOVING EAST AT 20 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE ALVARADO...ARLINGTON...
BEDFORD...CEDAR HILL...DALWORTHINGTON GARDENS...DUNCANVILLE...
EULESS...FOREST HILL...GRAND PRAIRIE...GRANDVIEW...HALTOM CITY...
HURST...KENNEDALE...MANSFIELD...MAYPEARL...MIDLOTHIAN...PANTEGO...
RENDON...RICHLAND HILLS...VENUS AND CEDAR HILL STATE PARK.

LOCALLY VERY HEAVY RAIN IN EXCESS OF 1 INCH AND WIND GUSTS TO 40 MPH
ARE LIKELY WITH THESE STORMS.

THE HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

The radar

The Dallas/Ft Worth radar (KFWS), 44 km away, was scanning. The volume nearest the first event began at 14:46 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 2 hail, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Tarrant

When
July 7, 8:45 AM CST
Where
Tarrant County, 3 mi NW of Keller
Measured
50 kt (58 mph) estimated sustained
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
32.967, -97.283

Power lines blown down.

Lightning, Tarrant

When
July 7, 9:00 AM CST
Where
Tarrant County, Arlington
Property damage
$1,000
Reported by
NEWSPAPER
Coordinates
32.772, -97.291 (the zone’s center; the record gives no point)

Lightning started a house fire causing minor damage.

Thunderstorm Wind, Anderson

When
July 7, 11:30 AM CST
Where
Anderson County, Palestine
Measured
39 kt (45 mph) estimated sustained
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
31.750, -95.633

Trees knocked down across the county by non-severe winds.

Thunderstorm Wind, Anderson

When
July 7, 11:45 AM CST
Where
Anderson County, 3 mi E of Elkhart
Measured
50 kt (58 mph) estimated sustained
Reported by
LAW ENFORCEMENT
Coordinates
31.617, -95.533

Several large trees blown down from Elkhart to Slocum causing power outages.

Thunderstorm Wind, Robertson

When
July 7, 7:00 PM CST
Where
Robertson County, Hearne
Measured
50 kt (58 mph) estimated sustained
Reported by
LAW ENFORCEMENT
Coordinates
30.883, -96.600

Several trees blown down.

Hail, Milam

When
July 7, 7:10 PM CST
Where
Milam County, 6 mi N of Cameron
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
30.933, -96.967

Hail, Milam

When
July 7, 7:26 PM CST
Where
Milam County, Cameron
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
30.850, -96.967

Thunderstorm Wind, Robertson

When
July 7, 7:30 PM CST
Where
Robertson County, Hearne
Measured
50 kt (58 mph) estimated sustained
Reported by
LAW ENFORCEMENT
Coordinates
30.883, -96.600

Trees and limbs blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465930, 5465931, 5465932, 5465925, 5465926, 5465927, 5465928, 5465929.